Alert archive / Kentucky / River Flood Advisories in 2021
River Flood Advisory 28, NWS Jackson, KY
NWS Jackson, KY issued this river flood advisory at Mar 5, 2021, 1:20 PM EST for Estill County, Kentucky. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2021, 1:20 PM EST (18:20 UTC)
- Expired
- Mar 5, 2021, 5:10 PM EST
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
County Estill County, KY
The radar
The Jackson,KY radar (KJKL), 63 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kentucky River near Ravenna (RAVK2). The gauge peaked at 17.28 ft at Mar 5, 2021, 4:00 PM EST.
- Action stage
- 17 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03282120, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
379 WGUS83 KJKL 051820 FLSJKL Flood Advisory National Weather Service Jackson KY 120 PM EST Fri Mar 5 2021 ...The National Weather Service in Jackson has issued a Flood Advisory for the following rivers in Kentucky... Kentucky River near Ravenna affecting Estill County. ...The Flood Warning Expired... PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. The next statement will be issued by 10 PM. && KYC065-060300- /O.NEW.KJKL.FL.Y.0028.210305T1820Z-210306T0300Z/ /RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 120 PM EST Fri Mar 5 2021 The National Weather Service in Jackson has issued a * Flood Advisory for the Kentucky River near Ravenna. * From this afternoon to this evening. * There is no current observed data. * Action stage is 17.0 feet. * Flood stage is 21.0 feet. * Forecast...The river is falling, but will continue to run high through this evening. && LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411 $$ GEOGERIAN
1 follow-up statement
199 WGUS83 KJKL 052210 FLSJKL Flood Advisory National Weather Service Jackson KY 510 PM EST Fri Mar 5 2021 ...The Flood Advisory is cancelled for the following rivers in Kentucky... Kentucky River near Ravenna affecting Estill County. KYC065-052315- /O.CAN.KJKL.FL.Y.0028.000000T0000Z-210305T2210Z/ /RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 510 PM EST Fri Mar 5 2021 ...The Flood Advisory for the Kentucky River near Ravenna has been cancelled... The Flood Advisory is cancelled for the Kentucky River near Ravenna. * At 4:15 PM EST Friday the stage was 15.5 feet. * Flood stage is 21.0 feet. * Forecast...The river will continue to fall. && LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411 $$ GEOGERIAN
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at Mar 5, 1:10 PM EST, 10 minutes earlier.
Area forecast discussion, Mar 5, 1:10 PM EST, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 110 PM EST Fri Mar 5 2021 .UPDATE... Issued at 110 PM EST FRI MAR 5 2021 The forecast generally remains on track. Did lower dew points somewhat through the rest of the day, given the very dry current observations, mainly in the 10 to 15 degree range. A noticeably colder air mass is in place, with temperatures running around 15 degrees lower than yesterday at this time. UPDATE Issued at 630 AM EST FRI MAR 5 2021 Just a quick touch up to the grids for the latest sky/T/Td obs and trends. These updates have been sent to the NDFD and web servers. && .SHORT TERM...(Today through Saturday) Issued at 430 AM EST FRI MAR 5 2021 08z sfc analysis shows high pressure building into the Ohio Valley in the wake of a dry cold front. This high is helping to slacken the winds and keep the skies mostly clear through eastern Kentucky. However, there is a band of lower clouds brushing through far eastern parts of the area but these should be south of CWA shortly after dawn. The high pressure is also reinforcing the colder air in place over the state with readings for the JKl CWA varying from the mid 20s in the north to the lower 30s in the south as light north winds continue to bring in cooler air. Meanwhile dewpoints are also headed lower with the high bringing in more dry air. Currently they range from the upper teens in the north to the mid 20s in the south. The models are in good agreement aloft through the short term portion of the forecast. They all depict the Ohio Valley on the back side of a deep and large trough centered in eastern Canada today keeping the northwest mid level flow going into the weekend. The upstream trough will weaken and be shunted to the south of the area into Saturday - passing as an open wave with energy clusters staying south of the state. By that evening, though, another surge of energy will sharpen the backside of the larger trough, dragging lower heights into eastern Kentucky with a trough axis riding through later that night. Given the small model spread through the period have favored the blended NBM solution for starting the grids - with only minor adjustments. Sensible weather will feature dry and sunny conditions into the weekend as we continue to recover from the storms of last weekend. The last of the river warnings and advisories will likely be gone later today while the areal flood warning around Buckhorn Lake will continue for quite some time as the water level is still rising there. Despite the sunshine, with some cloudiness brushing by to the south later today, temperatures will be on the cool side of normal through Saturday along with low humidity levels each afternoon. Do anticipate good radiational conditions tonight along with a likely small to moderate ridge and valley temperature split while the dry air keeps fog at bay for another night. Did adjust temperatures in the near term and tonight for terrain distinctions while also taking down afternoon dewpoints today and Saturday. PoPs where nearly non-existent through short term forecast and zeroed out for simplicity. .LONG TERM...(Saturday night through Thursday) Issued at 345 AM EST FRI MAR 5 2021 The extended portion of the forecast will feature mainly dry weather, as a ridge of high pressure settles over the region and exerts its influence on eastern Kentucky for several days. The generally trend will be for steadily warming temperatures and mostly clear to partly cloudy skies. After starting off with below normal lows in the 20s, and highs in the mid to upper 40s on Sunday, we will see several days in a row of above normal temperatures. Highs will range from the upper 50s to lower 60s on Monday, and should be in the 60s Tuesday through Thursday. Nightly lows during that time should only fall into the 30s, 40s, and 50s respectively. The next chance for rain will not arrive until toward the end of the week, as a sluggish frontal boundary begins to move slowly southward toward our area. The trend at this time is for an axis of potential heavy rain to set up along and north of the Ohio River. The front may make it far enough south to bring some decent rain chances to eastern Kentucky, but their remains a good bit of uncertainty with the late week rains scenario, so we will have to watch this situation carefully and see how the model data evolves over time. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) ISSUED AT 110 PM EST FRI MAR 5 2021 VFR conditions will continue to dominate through the period, with only some high clouds seen. Northeast winds of 5 to 8 kts, with a few gusts in the 10 to 15 kt range, will lighten to around 5 kts or less by early this evening. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GEOGERIAN SHORT TERM...GREIF LONG TERM...AR AVIATION...GEOGERIAN
Hazardous weather outlook, Mar 5, 4:15 AM EST, 9 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 415 AM EST Fri Mar 5 2021 KYZ044-050>052-059-060-068-069-079-080-083>088-104-106>120-061215- Fleming-Montgomery-Bath-Rowan-Powell-Menifee-Rockcastle-Jackson- Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-Elliott- Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-Owsley- Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 415 AM EST Fri Mar 5 2021 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. KYZ058-061215- Estill- Including the cities of Irvine and Ravenna 415 AM EST Fri Mar 5 2021 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Portions of the Kentucky River will run high through the afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Portions of the Kentucky River will run high through Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GREIF/AR
Nearby
River Flood Advisories in Kentucky, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.